The optimal progressive income tax. The existence and the limit tax rates

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

The purpose of this paper is to consider the problem of optimal income taxation in the domain of a progressive (convex) income tax function. This paper proves the existence of an optimal tax function and proves that the optimal marginal and average tax rates tend asymptotically to 100 percent as the income level becomes arbitrarily high.

Original languageEnglish
Pages (from-to)193-221
Number of pages29
JournalMathematical Social Sciences
Volume3
Issue number2
DOIs
Publication statusPublished - 1982
Externally publishedYes

Fingerprint

Income Tax
income tax
Taxes
Tax
taxes
income
taxation
Taxation
Percent
Tend
Optimal income taxation
Optimal tax
Tax rate
Income tax
Income level

Keywords

  • Nash social welfare function
  • optimal income tax
  • Progressive income tax

ASJC Scopus subject areas

  • Statistics, Probability and Uncertainty
  • Economics and Econometrics

Cite this

The optimal progressive income tax. The existence and the limit tax rates. / Kaneko, Mamoru.

In: Mathematical Social Sciences, Vol. 3, No. 2, 1982, p. 193-221.

Research output: Contribution to journalArticle

@article{175e3da453a04deba63e4ff1b6a68d20,
title = "The optimal progressive income tax. The existence and the limit tax rates",
abstract = "The purpose of this paper is to consider the problem of optimal income taxation in the domain of a progressive (convex) income tax function. This paper proves the existence of an optimal tax function and proves that the optimal marginal and average tax rates tend asymptotically to 100 percent as the income level becomes arbitrarily high.",
keywords = "Nash social welfare function, optimal income tax, Progressive income tax",
author = "Mamoru Kaneko",
year = "1982",
doi = "10.1016/0165-4896(82)90056-7",
language = "English",
volume = "3",
pages = "193--221",
journal = "Mathematical Social Sciences",
issn = "0165-4896",
publisher = "Elsevier",
number = "2",

}

TY - JOUR

T1 - The optimal progressive income tax. The existence and the limit tax rates

AU - Kaneko, Mamoru

PY - 1982

Y1 - 1982

N2 - The purpose of this paper is to consider the problem of optimal income taxation in the domain of a progressive (convex) income tax function. This paper proves the existence of an optimal tax function and proves that the optimal marginal and average tax rates tend asymptotically to 100 percent as the income level becomes arbitrarily high.

AB - The purpose of this paper is to consider the problem of optimal income taxation in the domain of a progressive (convex) income tax function. This paper proves the existence of an optimal tax function and proves that the optimal marginal and average tax rates tend asymptotically to 100 percent as the income level becomes arbitrarily high.

KW - Nash social welfare function

KW - optimal income tax

KW - Progressive income tax

UR - http://www.scopus.com/inward/record.url?scp=49049141792&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=49049141792&partnerID=8YFLogxK

U2 - 10.1016/0165-4896(82)90056-7

DO - 10.1016/0165-4896(82)90056-7

M3 - Article

VL - 3

SP - 193

EP - 221

JO - Mathematical Social Sciences

JF - Mathematical Social Sciences

SN - 0165-4896

IS - 2

ER -